Alert archive / Kansas / Flood Watches in 2012
Flood Watch 2, NWS Wichita, KS
NWS Wichita, KS issued this flood watch at Apr 29, 2012, 9:17 PM CDT for 8 counties in Kansas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2012, 9:17 PM CDT (02:17 UTC)
- Expired
- Apr 30, 2012, 4:24 AM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- None
Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Sumner County, KS, Wilson County, KS
The radar
The Wichita radar (KICT), 123 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2178 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
255 WGUS63 KICT 300217 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 917 PM CDT SUN APR 29 2012 ...HEAVY RAINFALL POSSIBLE ACROSS SOUTHERN KANSAS LATE TONIGHT OR EARLY MONDAY... KSZ092>096-098>100-301300- /O.NEW.KICT.FA.A.0002.120430T0217Z-120430T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 917 PM CDT SUN APR 29 2012 ...FLOOD WATCH IN EFFECT UNTIL 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS...COWLEY AND SUMNER. IN SOUTHEAST KANSAS...CHAUTAUQUA... ELK...LABETTE...MONTGOMERY...NEOSHO AND WILSON * UNTIL 8 AM CDT MONDAY. * TRAINING THUNDERSTORMS WITH HEAVY RAINFALL WILL MOVE INTO SOUTHERN KANSAS LATE TONIGHT INTO EARLY MONDAY MORNING. WITH HEAVY RAINFALL REPORTED LAST NIGHT...ADDITIONAL RAINFALL LATE TONIGHT COULD LEAD TO A FLASH FLOODING THREAT...AND A LOW LAND FLOODING THREAT. * LOWLAND FLOOD PRONE AREAS MAY BECOME IMPASSIBLE DUE TO FLOODING. SMALL STREAMS AND CREEKS MAY RISE QUICKLY OR BECOME BANK FULL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ KETCHAM
1 follow-up statement
935 WGUS63 KICT 300924 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 424 AM CDT MON APR 30 2012 ...ABUNDANT RAINFALL IMPACTING SOUTHEAST KANSAS... .TRAINING THUNDERSTORMS FOR TWO NIGHTS IN A ROW HAVE CAUSED UPWARDS OF 6+ INCHES ACROSS PORTIONS OF SOUTHEASTERN KANSAS. THIS IN ADDITION TO ONGOING RAINFALL AND RAINFALL POTENTIAL THIS EVENING WILL CAUSE FLASH FLOODING TO BE A CONCERN THROUGH TUESDAY MORNING. KSZ092>096-098>100-302330- /O.CAN.KICT.FA.A.0002.000000T0000Z-120430T1300Z/ /O.NEW.KICT.FF.A.0001.120430T0924Z-120501T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 424 AM CDT MON APR 30 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...FLOOD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS...COWLEY AND SUMNER. IN SOUTHEAST KANSAS... CHAUTAUQUA...ELK...LABETTE...MONTGOMERY...NEOSHO AND WILSON * THROUGH TUESDAY MORNING. * TRAINING THUNDERSTORMS WITH HEAVY RAINFALL HAVE IMPACTED SOUTHERN KANSAS SUNDAY NIGHT/MONDAY MORNING WITH 6+ INCHES OF RAINFALL ACCUMULATED OVER PORTIONS OF THE AREA FROM THE LAST TWO NIGHTS. ADDITIONAL RAINFALL THIS MORNING AND THEN CHANCES AGAIN LATE TONIGHT COULD LEAD TO A FLASH FLOODING THREAT...AND A LOW LAND FLOODING THREAT. * LOWLAND FLOOD PRONE AREAS MAY BECOME IMPASSIBLE DUE TO FLOODING. SMALL STREAMS AND CREEKS MAY RISE QUICKLY OR BECOME BANK FULL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DON'T DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THE FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS HAS BEEN UPGRADED TO A FLASH FLOOD WATCH. $$ BILLINGS
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flood watch went out at Apr 29, 6:46 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 29, 6:46 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 646 PM CDT SUN APR 29 2012 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MESSY AVIATION FORECAST THIS EVENING AND OVERNIGHT AS CONVECTION FORECAST REMAINS UNCERTAIN WITH MODELS STRUGGLING ON WHETHER CONVECTION IN SW KS WILL HANG TOGETHER AND MOVE STRAIGHT EAST INTO THE FORECAST AREA AFTER MIDNIGHT. AND POSSIBLE RENEWED CONVECTION OVER SOUTHEAST KS LATE THIS EVENING INTO THE OVERNIGHT HOURS. CURRENT HIGH RESOLUTION SHORT TERM MODELS SUGGEST THAT CONVECTION OVER SW KS WILL CONTINUE TO MOVE EAST AS A MESOSCALE CONVECTIVE SYSTEM (MCS)...SO WILL GO WITH VCTS ACROSS SRN KS AFTER 06Z/MON FOR KICT/KHUT. WILL ALSO INCLUDE VCTS FOR KCNU AS WELL AS THE SHORT TERM MODELS ALSO DEVELOP CONVECTION ACROSS NORTHEAST OK AND MOVE IT INTO SERN KS. ALOT MORE UNCERTAINTY ON HOW FAR NORTH THE CONVECTION WILL BE INTO CEN KS...WILL CARRY SOME VCTS IN THIS AREA AROUND 07Z/MON AS WELL...BUT NOT AS CONFIDENT THIS WILL WORK OUT. AFTER STORMS MOVE INTO THE AREA...WILL SEE WIDESPREAD MVFR CEILINGS...POSSIBLY SOME TEMPO IFR CEILINGS IN AND CLOSE TO THE STRONGEST CONVECTION. KETCHAM && .PREV DISCUSSION... /ISSUED 452 PM CDT SUN APR 29 2012/ SYNOPSIS... EARLY THIS AFTERNOON A NEARLY STATIONARY FRONT MEANDERED IN GENERALLY AN E-W MANNER ACROSS SRN KS. FAIRLY HIGH OCTANE FUEL POOLED ALONG & JUST S OF THE FRONT WITH SFC DWPTS IN MID-UPR 60S COVERING CNTRL & ERN OK WITH THE HIGHER VALUES IN ERN OK WHERE A FEW -SHRA HAVE DEVELOPED & CREPT NE ACROSS THE NE OK/SE KS BORDER. DISCUSSION... FORECAST FOCUS IS ALMOST EXCLUSIVELY RAIN-RELATED THROUGHOUT THE WEEK. TONIGHT: A GENERAL WLY 15-20KT 700-MB FLOW PREVAILING OVER KS WILL KEEP THE AFORE MENTIONED STATIONARY FRONT DRAPED FAIRLY CLOSE TO THE OK/KS BORDER. VERY WEAK LWR-DECK TROFFING ALONG THE FRONT RANGE WILL CONTINUE TO INDUCE 925 TO 850MB MOISTURE N & NE OVER THE SFC FRONT TO ENABLE SHRA & A FEW TSRA TO REDEVELOP OVER THE SRN & WRN PLAINS. ALTHOUGH WEAK...THE WRN PLAINS TROF WILL INDUCE A LWR-DECK MOISTURE AXIS TO GET BETTER ESTABLISHED OVER WRN KS AS EVIDENCED BY AN 850-MB THETA-E AXIS THAT'LL SHARPEN AS A WEAK MID-LVL SHORTWAVE APPROACHES FROM THE CNTRL ROCKIES. FOR THESE REASONS HAVE REORIENTED POPS...ASSIGNING 40-50% ALONG THE SW CORRIDOR WITH SHARP GRADIENT OVER THE REST OF THE CWA AS A WEAK SFC-925MB HIGH DRIFTS E OVER THE NEBRASKA/KS BORDER. WHILE 50-60% HAVE BEEN RETAINED ALONG THE KS/OK BORDER...POPS ALONG THE NE CORRIDOR HAVE BEEN DROPPED TO 15-20% WHERE AN 850-MB THETA-E TROF WILL NOSE SWD OVER NE KS. THE PRESENCE OF THE FRONT ACROSS THE SE KS WILL PROVIDE SUFFICIENT FOCUS TO PRODUCE +RA OVER SE KS & HAVE THEREFORE ASSIGNED HIGHEST QPF TO THESE AREAS. MON & MON NGT: WITH MOISTENING S-SW LWR-DECK FLOW GETTING BETTER ESTABLISHED ACROSS THE KS NEIGHBORHOOD & INTERACTING WITH THE WEAK 700-MB SHORTWAVE SCOOTING NE OVER KS...SHRA/EMBEDDED TSRA SHOULD GRADUALLY INCREASE ACROSS THE AREA. WHILE MID-UPR DYNAMICS ARE MODEST AT BEST LWR-MID LVL DIRECTIONAL SHEAR SHOULD BE SUFFICIENT TO PROMOTE SUPERCELLULAR CONVECTION OVER SW KS AS WELL AS THE TX/OK PANHANDLES. A FEW OF THE CELLS...CAPABLE OF PRODUCING GOLFBALL-SIZED HAIL...MAY VENTURE OVER PRIMARILY SC KS MON AFTERNOON & EVENING. TUE-WED: CHANCES FOR RAIN SHOULD DIMINISH AS...DESPITE RICH LWR-DECK MOISTURE CONTINUING TO STREAM NE ACROSS THE PLAINS LWR-DECK FOCUS IS LACKING. AS SUCH HAVE GONE WITH A PREDOMINANTLY DRY FORECAST FOR THESE PERIODS. BUT WOULDN'T BE SURPRISED TO SEE -TSRA REINSTATED AS AN IMPULSE DEVELOPING OVER THE CNTRL ROCKIES & SPRINTING E OVER THE AREA MAY "SPARK" A FEW -TSRA. WED NGT-FRI: NEXT LEGITIMATE CHANCES OF TSRA SHOULD OCCUR WED NGT WHEN THE NEXT COLD FRONT SHOULD SURGE SE IN RESPONSE TO A COUPLE OF MID-LVL SHORTWAVES MOVG E/NE OVER KS. MID-UPR PATTERN BECOMES INCREASINGLY DIFFUSE FROM THU THRU THE END OF THE WEEK SO FOR NOW HAVE KEPT MOST AREAS DRY FOR TIME BEING. NEXT WEEKEND: ANTICIPATE DRY WEATHER AS MID-UPR HIGH PRESSURE SPRAWLED ACROSS THE SRN PLAINS SHOULD PREVENT ANY SHORTWAVES FROM VENTURING AS FAR S AS KS. AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MESSY AVIATION FORECAST WITH IFR CEILINGS OCCURRING WHERE COOL/MOIST AIR IS BEING PUSHED INTO WARMER SATURATED AIR. EXPECT CONDITIONS TO SLOWLY IMPROVE AT ALL SITES DURING THE AFTERNOON. CONVECTION FORECAST REMAINS DIFFICULT WITH MODELS STRUGGLING BOTH WITH THIS MORNINGS CONVECTION AND ITS AFTERMATH. WHILE ISOLATED CONVECTION IS POSSIBLE THIS AFTERNOON...WILL ONLY CARRY VCTS AT KCNU AND THEN ADD VCTS TO THE REST OF THE SITES LATE TONIGHT. BELIEVE NEXT WAVE WILL BE THE KEY TO MORE ORGANIZED PRECIPITATION. IFR/MVFR CONDITION ARE EXPECTED AGAIN LATER TONIGHT. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 59 78 64 83 / 40 30 50 10 HUTCHINSON 59 79 63 83 / 30 30 40 10 NEWTON 58 77 63 82 / 30 20 40 10 ELDORADO 60 77 64 82 / 30 20 50 10 WINFIELD-KWLD 61 79 65 83 / 60 30 50 10 RUSSELL 54 78 61 86 / 30 30 30 10 GREAT BEND 55 76 60 85 / 40 30 30 10 SALINA 55 77 62 84 / 20 20 40 10 MCPHERSON 57 78 62 83 / 20 20 40 10 COFFEYVILLE 63 79 64 81 / 80 40 60 10 CHANUTE 62 78 63 80 / 50 40 60 20 IOLA 62 78 63 80 / 40 30 60 20 PARSONS-KPPF 61 78 63 80 / 70 40 60 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 29, 8:22 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 822 PM CDT SUN APR 29 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-010130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 822 PM CDT SUN APR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE OVER MOST OF SOUTHERN KANSAS LATE THIS EVENING INTO THE OVERNIGHT HOURS. TWO AREAS OF CONVECTION WILL AFFECT THE REGION. THE FIRST AREA WILL BE OVER SOUTHEAST KANSAS WHERE SUPERCELL THUNDERSTORMS WILL MOVE INTO REGIONS SOUTHEAST OF A LINE FROM WINFIELD TO CHANUTE. LARGE HAIL UP TO GOLFBALL SIZE WILL BE THE MAIN THREAT WITH THE STORMS. A SECOND AREA OF CONCERN WILL BE A CONVECTIVE COMPLEX THAT MOVES EAST INTO SOUTH CENTRAL KANSAS OVERNIGHT. THIS COMPLEX COULD PRODUCE STRONG TO SEVERE WIND GUSTS OF 50 TO 60 MPH. SMALL HAIL WILL ALSO BE POSSIBLE. HEAVY RAINFALL WILL ALSO BE A CONCERN WITH THE CONVECTIVE COMPLEX AND MAY CAUSE SOME LOCALIZED FLOODING OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER MOST AREAS MONDAY AND MONDAY NIGHT. THE BETTER CHANCES OF SEVERE THUNDERSTORMS CAPABLE OF GOLFBALL SIZED HAIL AND GUSTS AROUND 60 MPH WOULD BE OVER SOUTH CENTRAL KANSAS AS WELL AS BARTON...RICE AND MCPHERSON COUNTIES OF CENTRAL KANSAS. A FEW THUNDERSTORMS...CAPABLE OF SMALL HAIL AND GUSTS AROUND 50 MPH...ARE POSSIBLE OVER THE AREA WEDNESDAY NIGHT AND OVER AREAS PRIMARILY ALONG...AND EAST...OF INTERSTATE 135 THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/KETCHAM
In the hours before
Special weather statement, Apr 29, 8:34 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
834 PM CDT SUN APR 29 2012
KSZ099-300200-
MONTGOMERY-
834 PM CDT SUN APR 29 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MONTGOMERY COUNTY...
AT 830 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DEARING...OR 5 MILES WEST OF
COFFEYVILLE...AND MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3707 9585 3737 9552 3702 9553 3699 9559
3699 9577
TIME...MOT...LOC 0134Z 233DEG 32KT 3706 9569
COOKSpecial weather statement, Apr 29, 8:56 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
856 PM CDT SUN APR 29 2012
KSZ072-094>096-098>100-300300-
ALLEN-CHAUTAUQUA-ELK-LABETTE-MONTGOMERY-NEOSHO-WILSON-
856 PM CDT SUN APR 29 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN...CHAUTAUQUA...ELK...LABETTE...
MONTGOMERY...NEOSHO AND WILSON COUNTIES...
AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING FROM
6 MILES SOUTHEAST OF ST. PAUL TO 10 MILES SOUTHWEST OF ELGIN...AND
MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL...WINDS TO 50 MPH...AND VERY HEAVY RAIN CAUSING
LOCALIZED FLOODING ARE POSSIBLE WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3726 9644 3773 9562 3773 9553 3779 9552
3782 9546 3749 9516 3699 9604 3700 9621
TIME...MOT...LOC 0155Z 240DEG 40KT 3751 9500 3691 9630
COOKSpecial weather statement, Apr 29, 8:57 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED.
NATIONAL WEATHER SERVICE WICHITA KS
857 PM CDT SUN APR 29 2012
KSZ096-098>100-300300-
CHAUTAUQUA-LABETTE-MONTGOMERY-NEOSHO-
857 PM CDT SUN APR 29 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA...LABETTE...MONTGOMERY AND NEOSHO
COUNTIES...
AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING FROM
8 MILES SOUTHEAST OF WALNUT TO 7 MILES SOUTH OF ELGIN...AND MOVING
NORTHEAST AT 45 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3730 9652 3730 9597 3739 9596 3738 9554
3773 9552 3773 9508 3700 9508 3700 9652
TIME...MOT...LOC 0157Z 240DEG 40KT 3752 9497 3692 9627
COOKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:34 PM CDT | Special Weather Statement | ICT | Montgomery | 26 min |
| Apr 29, 8:56 PM CDT | Special Weather Statement | ICT | Chautauqua, Montgomery, Neosho, Wilson | 64 min |
| Apr 29, 8:57 PM CDT | Special Weather Statement | ICT | Chautauqua, Labette, Montgomery, Neosho | 63 min |
| Apr 29, 9:28 PM CDT | Areal Flood Warning | ICT | Chautauqua, Labette, Montgomery | 12 hr |
| Apr 29, 10:42 PM CDT | Special Weather Statement | ICT | Labette | 63 min |
| Apr 29, 10:45 PM CDT | Special Weather Statement | ICT | Wilson | 45 min |
| Apr 29, 11:03 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 42 min |
| Apr 29, 11:04 PM CDT | Areal Flood Warning | ICT | Neosho | 12 hr |
| Apr 29, 11:45 PM CDT | Special Weather Statement | ICT | Labette | 30 min |
| Apr 29, 11:47 PM CDT | Special Weather Statement | ICT | Montgomery | 43 min |
| Apr 29, 11:53 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 35 min |
| Apr 29, 11:57 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 26 min |
| Apr 30, 12:48 AM CDT | Special Weather Statement | ICT | Labette | 27 min |
| Apr 30, 12:54 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 18 min |
| Apr 30, 1:55 AM CDT | Flash Flood Warning | ICT | Chautauqua, Labette, Montgomery | 8 hr |
| Apr 30, 2:45 AM CDT | River Flood Warning | ICT | Montgomery | 53 hr |
| Apr 30, 4:24 AM CDT | Flash Flood Watch | ICT | Chautauqua, Cowley, Elk, Labette, Montgomery, Neosho and 2 more | 23 hr |
| Apr 30, 8:12 AM CDT | River Flood Warning | ICT | Labette, Neosho | 53 hr |
| Apr 30, 8:12 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 71 hr |
| Apr 30, 9:30 AM CDT | Areal Flood Warning | ICT | Chautauqua, Labette, Montgomery | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.